Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 232, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Oct 1, 2002, 4:36 PM CDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2002, 4:36 PM CDT (21:36 UTC)
- Expired
- Oct 1, 2002, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:43 PM CDT, 53 minutes earlier.
Area forecast discussion, Oct 1, 3:43 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 342 PM CDT TUE SEP 30 2002 MAIN CONCERNS ARE EXTEND OF PRECIP CHANCES OVER SOUTHEAST PART OF CWA TONIGHT...THEN TEMPERATURES AND HOW HIGH TO GO WITH POPS FOR WEDNESDAY THROUGH FRIDAY. MID LEVEL MOISTURE PLUME ACROSS AREA AND EMBEDDED SHORTWAVES MAKING PRECIP FORECAST EVEN MORE TRYING FOR THE OVERNIGHT HOURS. MOISTURE CONVERGENCE LOW/LOW LEVEL JET FAVORING NORTH CENTRAL CWA BUT RADARS CONTINUING TO SHOW SOME SPOTTING OFF AND ON SHOWERS UPSTREAM OVER SOUTH CENTRAL KS. WILL HAVE TO PUT AT LEAST SOME LOW POPS INTO EAST CENTRAL COUNTIES. FOR LOWS...LEANING TOWARD PERSISTENCE...UPPER 60S AROUND 70 FOR EASTERN 2/3RDS OF CWA. SHOWERS COULD LOWER THE NORTH CENTRAL SOME. FOR WEDNESDAY...FRONT GRADUALLY SLIDES ACROSS THE AREA. SLOWER THAN PREVIOUS RUNS. CHALLENGE IS HIGH TEMPERATURES. WILL HAVE UPPER 60S NORTH CENTRAL TO MID 80S SOUTHEAST CWA. POPS IN THE 50 TO 60 PERCENT RANGE. FOR WEDNESDAY NIGHT INTO THURSDAY...FRONT SLIDE SOUTH. OVERRUNNING FLOW AND MODELS ALL SPITTING OUT QPF...WARRANTING AT LEAST LIKELY POPS FOR NOW FOR WEDNESDAY NIGHT. SOME RELAXING OF OVERRUNNING AND UPPER SUPPORT DURING THE DAY THURSDAY THUS LOWER POP CHANCES BUT MODELS HAVE SOUTHWEST SHORTWAVE EJECTING THURSDAY NIGHT INTO FRIDAY AND LOOKS LIKE ANOTHER GOOD CHANCE FOR RAINFALL. CLOUDS AND PRECIP MAKING TEMPERATURE FORECAST A CHALLENGE. LOWERED HIGHS ON THURSDAY GENERALLY INTO THE 65 TO 70 DEGREE RANGE BUT MET DATA HOLDING HIGHS IN THE 50S TO LOWER 60S WHICH LOOKS WAY TOO COLD. EXTENDED MODELS MODELS CONSISTENT WITH SHORTWAVE EXITING AREA FRIDAY AFTERNOON AND SHOULD SEE SOME BREAK IN PATTERN FOR SATURDAY. BUT BY SUNDAY MODELS AGAIN SHOWING DIFFERENCES ON HOW UPPER TROUGH EVOLVES THROUGH CENTRAL PLAINS AND SOUTHWEST CUTOFF DEVELOPS. ECMWF...UKMET AND 00Z MRF NOW MORE IN LINE WITH BRINGING MORE OF A LONGWAVE THROUGH OUT INTO PLAINS ON SUNDAY...THUS INTRODUCED SOME PRECIPITATION CHANCES. HOWEVER LATEST LOOK AT 12Z AVN...IT IS NOW TENDING TO CUT OFF A PIECE OF ENERGY OVER CO/UT AT 12Z SUN WHICH MAY HOLD BACK PRECIP CHANCES AND COLDER TEMPS THAT NCEP GUIDANCE SUGGESTS FOR SUN. GIVEN UNCERTAINTY LEFT MON-TUE FORECAST DRY. LOWS MID 40S TO AROUND 50 AND HIGHS SUNDAY MAINLY IN THE 60S...THEN AROUND 70 MONDAY AND LOWER 70S TUES. .TOP...NONE FRANTZ
Hazardous weather outlook, Oct 1, 12:04 PM CDT, 4 hours 32 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1204 PM CDT TUE OCT 1 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE... SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT, AS A COLD FRONT MAKES ITS WAY SOUTH OUT OF NEBRASKA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH CENTRAL KANSAS AND SOUTHERN NEBRASKA AFTER 5 PM, THEN SPREAD SOUTHEAST ACROSS NORTHEAST KANSAS TONIGHT. HAIL AND STRONG WINDS WILL BE POSSIBLE WITH THE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... MORE THUNDERSTORMS ARE POSSIBLE THROUGH THE END OF THE WORK WEEK AS THE FRONT LINGERS OVER KANSAS AND AN UPPER LEVEL STORM SYSTEM CROSSES THE CENTRAL PLAINS. ALONG WITH THE CHANCE FOR SEVERE THUNDERSTORMS, SEVERAL ROUNDS OF PRECIPITATION COULD RESULT IN LOCALLY HEAVY RAINFALL. 53
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 4:58 PM CDT | Severe Thunderstorm Warning | TOP | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.